What is abdominal pain as a side effect?
Abdominal pain is a common side effect of medication. When you use certain drugs chronically, it can cause abdominal pain. In some cases this can be solved by switching the medication for similar other drugs.
What are symptoms of abdominal pain as a side effect?
- Abdominal pain
- Changed stool pattern
- Diarrhea or constipation
Is abdominal pain as a side effect serious and should I see a doctor?
Usually abdominal pain as a side effect of drugs isn’t serious, but it’s good to change to a different similar drug. Know when you need to see a doctor when you have abdominal pain as a side effect of drugs.
Contact a doctor:
- To discuss changing the drug to a different similar drug
Immediately contact a doctor for:
- Blood in the stool
- Vomiting blood
- No urination for over 12 hours
- Pregnancy and abdominal pain
- Pain radiating towards the chest and shoulders
- Abdominal pain that gets worse
What can I do about abdominal pain as a side effect myself?
- Check if the medication should be taken on an empty stomach or with food
- Consult your doctor about possibly changing your medication
How does abdominal pain as a side effect effect my body?
Drugs can cause abdominal pain through a wide range of mechanisms. The most important thing is to discuss the possibility of changing to different, similar drugs, with your doctor.